MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Codes Break (1069); Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).Device evaluation: the product testing could not be performed as the product was not returned (the lens was discarded by the customer).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated, and no deviation or nonconformance was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Note: the device was manufactured at the (b)(4) site which has been closed.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was fully inserted into patient's right eye and it was removed and replaced during the same procedure as the haptic was bent and would not unfold.The issue was noted after the lens was inserted.A lens of a different model, za9003 and diopter (23.5) was used as the replacement.There was incision enlargement and a partial vitrectomy was required.Additionally, it was indicated that sutures were required, but the number of sutures used is unknown.Reportedly, everything went well with the patient and no injury was reported.It was noted that the iol has been discarded.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10505941
Report Number2020664-2020-00047
Device Sequence Number3134801
Product Code HQL
UDI-Device Identifier05050474548732
UDI-Public(01)05050474548732(17)220508
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model NumberAAB00
Device Catalogue NumberAAB0000235
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Date Report Sent to FDA01/01/2005